MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E7506-
Medical Device Problem Code Flare or Flash (2942)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 09/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample was requested but the customer has indicated that the device is not available for return.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that a patient burn occurred during an ablation procedure where this device was used.The procedure was performed to treat a 4.5cm kidney tumor, and involved a 3.5cm leveen as well as a boston scientific rf3000 generator, s/n (b)(4).The generator was used for 4x15 minutes at 180 watts, and the needle was repositioned several times.When four electrodes were removed, a 2b to 3rd degree burn was found under a pad on the thigh.The burn was 2cmx10cm.The patient had been sweating during the ablation.The patient was transferred for treatment of the burns, including surgery as well as "abradement" of necrotic tissue.At the time of this report, the patient was still receiving treatment within the hospital.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6969181
Report Number1717344-2017-06087
Device Sequence Number13681176
Product Code GEI
UDI-Device Identifier20884524000982
UDI-Public20884524000982
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K822572
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2018
Device Model NumberE7506-
Device Catalogue NumberE7506-
Device Lot Number60550066X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2017
Initial Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC RF3000 GENERATOR (SN (B)(4))
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR